Gastrointestinal Adverse Reactions from Ibuprofen

RAINSFORD, Kim and BJARNASON, Ingvar (2015). Gastrointestinal Adverse Reactions from Ibuprofen. In: RAINSFORD, Kim, (ed.) Ibuprofen: discovery, development and therapeutics. Chichester, Wiley, 363-429.

Full text not available from this repository.
Official URL: http://onlinelibrary.wiley.com/book/10.1002/978111...
Link to published version:: https://doi.org/10.1002/9781118743614.ch9
Related URLs:

    Abstract

    Gastrointestinal ulceration, when associated with perforation and bleeding, is amongst the most serious but rarely life-threatening conditions associated with use of non-steroidal anti-inflammatory drugs (NSAIDs). NSAIDs vary considerably in their propensity to cause adverse reactions in different regions of the gastrointestinal tract (GIT). This chapter reviews the current situation concerning the occurrence and importance of NSAID-associated gastric ulcer disease and NSAID-enteropathy, including a large amount of clinicoepidemiological data on the relative effects of ibuprofen compared with other NSAIDs or placebo that has been published during the past 40 years. The methods for determining and comparing GI safety of ibuprofen are also reviewed. A range of techniques have been employed to assess GI injury from NSAIDs in humans. Two principal techniques that have had widest acceptance include endoscopy and radiochromium faecal blood loss.

    Item Type: Book Section
    Research Institute, Centre or Group - Does NOT include content added after October 2018: Biomolecular Sciences Research Centre
    Identification Number: https://doi.org/10.1002/9781118743614.ch9
    Page Range: 363-429
    Depositing User: Margaret Boot
    Date Deposited: 16 Aug 2016 12:54
    Last Modified: 16 Aug 2016 12:54
    URI: http://shura.shu.ac.uk/id/eprint/13058

    Actions (login required)

    View Item View Item

    Downloads

    Downloads per month over past year

    View more statistics